Skip to Content

Can I eat yogurt and take erythromycin at the same ti?

Responses (1)

Anonymous 3 Aug 2012

Hello,

There are 2 alcohol/food/lifestyle interactions with erythromycin which include:

Erythromycin and Alcohol (Ethanol)
Minor Drug Interaction
Ethanol, when combined with erythromycin, may delay absorption and therefore the clinical effects of the antibiotic. The mechanism appears to be due to slowed gastric emptying by ethanol. Data is available only for erythromycin ethylsuccinate. Patients should be advised to avoid ethanol while taking erythromycin salts.

Moderate Food Interaction

ADJUST DOSING INTERVAL: Food may variably affect the bioavailability of different oral formulations and salt forms of erythromycin. The individual product package labeling should be consulted regarding the appropriate time of administration in relation to food ingestion. Grapefruit juice may increase the plasma concentrations of orally administered erythromycin. The proposed mechanism is inhibition of CYP450 3A4-mediated first-pass metabolism in the gut wall by certain compounds present in grapefruits. In an open-label, crossover study consisting of six healthy subjects, the coadministration with double-strength grapefruit juice increased the mean peak plasma concentration (Cmax) and area under the concentration-time curve (AUC) of a single dose of erythromycin (400 mg) by 52% and 49%, respectively, compared to water. The half-life was not affected. The clinical significance of this potential interaction is unknown.

MANAGEMENT: In general, optimal serum levels are achieved when erythromycin is taken in the fasting state, one-half to two hours before meals. However, some erythromycin products may be taken without regard to meals.

Click on the link to read about interactions with other meds and also diseases:

https://www.drugs.com/food-interactions/erythromycin.html

More info:

"Avoid exposure to sunlight or tanning beds. Erythromycin can make you sunburn more easily. Wear protective clothing and use sunscreen (SPF 30 or higher) when you are outdoors.
Antibiotic medicines can cause diarrhea, which may be a sign of a new infection. If you have diarrhea that is watery or bloody, stop taking erythromycin and call your doctor. Do not use anti-diarrhea medicine unless your doctor tells you to."

https://www.drugs.com/erythromycin.html

Take care,

maso.-

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions